Endre søk
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Obstructions to determinantal representability
Department of Mathematics, Stockholm University.ORCID-id: 0000-0003-1055-1474
2011 (engelsk)Inngår i: Advances in Mathematics, ISSN 0001-8708, E-ISSN 1090-2082, Vol. 226, nr 2, s. 1202-1212Artikkel i tidsskrift (Fagfellevurdert) Published
Abstract [en]

There has recently been ample interest in the question of which sets can be represented by linear matrix inequalities (LMIs). A necessary condition is that the set is rigidly convex, and it has been conjectured that rigid convexity is also sufficient. To this end Helton and Vinnikov conjectured that any real zero polynomial admits a determinantal representation with symmetric matrices. We disprove this conjecture. By relating the question of finding LMI representations to the problem of determining whether a polymatroid is representable over the complex numbers, we find a real zero polynomial such that no power of it admits a determinantal representation. The proof uses recent results of Wagner and Wei on matroids with the half-plane property, and the polymatroids associated to hyperbolic polynomials introduced by Gurvits.

sted, utgiver, år, opplag, sider
2011. Vol. 226, nr 2, s. 1202-1212
Emneord [en]
Linear matrix inequalities, Determinantal representability, Hyperbolic polynomial, Polymatroid, Subspace arrangements, Half-plane property
HSV kategori
Identifikatorer
URN: urn:nbn:se:kth:diva-78719DOI: 10.1016/j.aim.2010.08.003ISI: 000284452900006OAI: oai:DiVA.org:kth-78719DiVA, id: diva2:492799
Merknad
QC 20120221Tilgjengelig fra: 2012-02-08 Laget: 2012-02-08 Sist oppdatert: 2017-12-08bibliografisk kontrollert

Open Access i DiVA

Fulltekst mangler i DiVA

Andre lenker

Forlagets fulltekst

Søk i DiVA

Av forfatter/redaktør
Brändén, Petter
I samme tidsskrift
Advances in Mathematics

Søk utenfor DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric

doi
urn-nbn
Totalt: 88 treff
RefereraExporteraLink to record
Permanent link

Direct link
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annet format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annet språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf